Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 2, 2015, 9:34 PM CDT for Trego County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 9:34 PM CDT (02:34 UTC)
- Expired
- Aug 2, 2015, 10:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
County Trego County, KS
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS83 KDDC 030234 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 934 PM CDT SUN AUG 2 2015 KSZ030-030315- TREGO KS- 934 PM CDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TREGO COUNTY UNTIL 1015 PM CDT... AT 933 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF COLLYER...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN TREGO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS SLOW MOVING STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3880 9989 3870 10015 3897 10015 3902 9993 TIME...MOT...LOC 0233Z 336DEG 6KT 3892 10010 $$ RBURG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:33 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 2, 6:33 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 633 PM CDT SUN AUG 2 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 304 PM CDT SUN AUG 2 2015 A COMPACT SHORTWAVE WILL MOVE THROUGH COLORADO ON MONDAY AND INTO CENTRAL KANSAS BY MONDAY NIGHT/VERY EARLY TUESDAY. THE MODELS HAVE BEEN FOCUSING ON PATTERN FOR SEVERAL DAYS NOW. WITH THE COMBINATON OF SOLUTIONS OF THE GFS AND SOME OF THE CONVECTIVE ALLOWING MODELS, WE FELT IT USEFUL TO PAINT THE ENTIRE FORECAST AREA WITH A 60 PERCENT CHANCE OF PRECIPITATION/THUNDERSTORMS FOR MID MONDAY EVENING TIMEFRAME AND PAST MIDNIGHT, AND ADJUST FROM THERE. THERE APPEARS PLENTY OF OPPORTUNITY FOR STORMS TO MISS SECTIONS FARTHER NORTH BASED ON SOME CONVECTIVE ALLOWING SOLUTIONS, HOWEVER WITH ANY EXPECTED MCS, UNCERTAINTY EXIST. THE BASIC POINT IS IT LOOKS LIKELY FOR CONVECTION TO OCCUR, WITH SOME UNCERTAINTY ON THE NORTHWARD EXTENT. LITTLE IS ANY CHANCE WAS MADE WITH HE LATEST BLEND RUNS TO THE FORECAST TEMPERATURES FOR EITHER HIGHS OR LOWS THROUGH THE SHORT TERM PERIOD. POPS WILL LINGER INT TUESDAY, HOWEVER NOT WITH THE CONFIDENCE AS ON MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 304 PM CDT SUN AUG 2 2015 IN THE EXTENDED PERIOD, A BROAD UPPER HIGH WILL ANCHORED ACROSS THE DESERT SOUTHWEST INTO THE LOWER MISSISSIPPI VALLEY. ADDITIONAL PRECIPITATION CHANCES IN THE EXTENDED PERIOD WILL BE CONTINGENT ON ANY SHORTWAVES MOVING THROUGH THE FLOW ON THE NORTH SIDE OF THE UPPER, WHICH THE MODEL DO SUGGEST, ESPECIALLY IN THE THURSDAY TO WEEKEND TIMEFRAME. THE SUPERBLEND FORECAST PROCESS, AS WELL AS THE GFS MOS TEND TO SUPPORT UPPER 80S FOR HIGHS IN THE LATTER PART OF THE WEEK, WITH WHAT APPEARS TO BE A RELATIVELY CLOUDY REGIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 628 PM CDT SUN AUG 2 2015 A SOUTHEASTERLY FLOW WILL CONTINUE OVERNIGHT AS A TROUGH OF LOW PRESSURE REMAINS NEARLY STATIONARY ACROSS EASTERN COLORADO. A COLD FRONT WILL DROP SOUTH OUT OF NEBRASKA LATE TONIGHT, AND BY EARLY MONDAY MORNING THIS FRONT WILL MOVE ACROSS NORTHERN KANSAS. THIS FRONT WILL BECOME NEARLY STATIONARY BY MID DAY JUST NORTH OF THE I-70 CORRIDOR AS AN UPPER LEVEL DISTURBANCE CROSSES WESTERN KANSAS. BUFR SOUNDINGS INDICATING MOISTURE AHEAD OF THIS UPPER LEVEL SYSTEM WILL BE AT OR ABOVE 12000FT AGL SO VFR CONDITIONS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 91 67 90 / 10 10 60 40 GCK 67 90 66 90 / 10 20 60 40 EHA 68 87 64 91 / 20 40 60 40 LBL 69 89 67 92 / 10 40 60 40 HYS 69 96 68 87 / 10 10 60 50 P28 71 93 70 90 / 10 10 60 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RUSSELL LONG TERM...RUSSELL AVIATION...BURGERT
Hazardous weather outlook, Aug 2, 4:28 AM CDT, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 428 AM CDT SUN AUG 2 2015 KSZ030-031-043>046-061>066-074>081-084>090-031000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 428 AM CDT SUN AUG 2 2015 /328 AM MDT SUN AUG 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...A FEW THUNDERSTORMS ARE POSSIBLE MAINLY ALONG THE OKLAHOMA BORDER THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...THUNDERSTORM CHANCES WILL BE INCREASING LATE MONDAY AFTERNOON AND MONDAY NIGHT INTO EARLY TUESDAY MORNING. THE MAIN THREAT WILL BE AREAS OF MODERATE RAINFALL AND FREQUENT LIGHTNING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HAZARDS WEATHER RISK... MONDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. THURSDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
In the hours before
Special weather statement, Aug 2, 9:14 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
914 PM CDT SUN AUG 2 2015
KSZ031-030300-
ELLIS KS-
914 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELLIS COUNTY UNTIL 1000
PM CDT...
AT 913 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF CODELL...OR 12 MILES NORTH OF CATHERINE...MOVING
SOUTHWEST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAYS...ELLIS...YOCEMENTO AND ANTONINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS.
&&
LAT...LON 3874 9933 3875 9951 3903 9959 3913 9946
3913 9916
TIME...MOT...LOC 0213Z 030DEG 19KT 3910 9930
RBURGSpecial weather statement, Aug 2, 9:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 934 PM CDT SUN AUG 2 2015 KSZ030-030315- TREGO KS- 934 PM CDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TREGO COUNTY UNTIL 1015 PM CDT... AT 933 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF COLLYER...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN TREGO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS SLOW MOVING STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3880 9989 3870 10015 3897 10015 3902 9993 TIME...MOT...LOC 0233Z 336DEG 6KT 3892 10010 RBURG
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:14 PM CDT | Special Weather Statement | DDC | Ellis | 46 min |
| Aug 2, 10:14 PM CDT | Special Weather Statement | DDC | Trego | 46 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.